News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Methotrexate muscle pain


 dbacs - Tue Jan 24, 2006 4:10 am

I have just recently been put on Methotrexate for autoimmune hearing loss and chronic urticaria.

Within two weeks of my first dose, which i take once a week, i have been having severe muscle pain when excersizing for more than 5 minutes. Normally i can excercize for more than an hour non-stop. I also play hockey 2 days a week.

I get this pain in my calves and in my back. It gets so bad that i can't feel my feet and i get extremely week and almost collapse. It feels like a charlie horse (?). Over worked muscles?

This has never happened before on any of my pervious NSAIDS or medrol.

Does methotrexate cause muscle pain?

What can i do about this if it does?
 Theresa Jones, RN - Tue Jan 24, 2006 11:23 am

User avatar Hi dbacs,
Although muscle pain is not one one of the specificly reported adverse effects of Methotrexate, there are documented links to cardiovascular side effects, such as, hypotension,
thromboembolic events, etc. I would strongly suggest that you notify your physician since your symptoms have had an abrupt onset since initiating this therapy.
Sincerely,
Theresa Jones, RN
 dbacs - Tue Jan 24, 2006 8:03 pm

Thank you I will contact him. That sounds nasty and dangerous. :(

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here